Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What is the cause and treatment for fatigue?

User rating for this question
Very Good
Answered by

Geriatrics Specialist
Practicing since : 2004
Answered : 2138 Questions
Question
86 yr old male. ht, wt, normal. BP okw/med,consume36 oz water. Active indoor/outdoor. on 2 falls w/18 stitches in one.fall blame on recent fatigue
Request scrip for stimulant.
Posted Fri, 29 Aug 2014 in Elderly Problems
 
 
Answered by Dr. Prakash H Muddegowda 1 hour later
Brief Answer:
Vit B12 can be taken. Other tests necessary.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based on your clinical history and query, my opinion is as follows:

1. Recent fatigue can be due to few causes like anemia, hypothyroidism, Vit B12 deficiency etc.
2. Vitamin B12 is a very effective stimulant as its deficiency leads to neural damage.
3. Check hemoglobin levels and thyroid profile. These are two common causes.
4. Sleep should be adequate. Always use a walking stick.
5. Neurostimulants, other than Vit B12 can influence the heart too. Risk of cardiac complications could be present.

First routine causes should be ruled out. Take Vitamin supplements specifically vitamin B12. It will help you in improving neural coordination.
Hope it helps.
Any further queries, happy to help again.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor